Alert archive / Oregon / Gale Watches in 2012
Gale Watch 3, NWS Medford, OR
NWS Medford, OR issued this gale watch at Jan 18, 2012, 2:28 PM PST. It took effect at Jan 20, 2012, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 18, 2012, 2:28 PM PST (22:28 UTC)
- In effect from
- Jan 20, 2012, 10:00 AM PST
- Expired
- Jan 19, 2012, 3:07 PM PST
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
661 WHUS76 KMFR 182228 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 228 PM PST WED JAN 18 2012 ...GALES AND HAZARDOUS SEAS TO CONTINUE THROUGH WEEK... PZZ350-356-370-376-191200- /O.CAN.KMFR.HF.W.0001.000000T0000Z-120119T0000Z/ /O.NEW.KMFR.GL.W.0004.120118T2228Z-120120T0000Z/ /O.EXT.KMFR.SE.W.0005.000000T0000Z-120122T0000Z/ /O.NEW.KMFR.GL.A.0003.120120T1800Z-120121T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 228 PM PST WED JAN 18 2012 ...GALE WARNING IN EFFECT UNTIL 4 PM PST THURSDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST SATURDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...HURRICANE FORCE WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. THE HURRICANE FORCE WIND WARNING HAS BEEN CANCELLED. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 PM PST SATURDAY. * SEAS: COMBINED SEAS OF 15 TO 20 FEET AT 11 SECONDS WILL CONTINUE THIS EVENING...GRADUALLY DECREASING LATE THURSDAY TO 10 TO 15 FEET...BEFORE RISING TO 16 TO 20 FEET FRIDAY. DESPITE THE SHORT LULL...SEAS WILL REMAIN STEEP THROUGH AT LEAST SATURDAY. * WINDS: STRONG SOUTHWEST GALE WINDS OF 30 TO 40 KT WITH GUSTS TO 50 KT WILL GRADUALLY DECREASE THIS AFTERNOON AND EVENING...RESULTING IN A BRIEF PERIOD OF WEAKER GALES TONIGHT. STRONGER GALES WILL RETURN THURSDAY MORNING...REACHING 35 TO 40 KT WITH GUSTS UP TO 55 KT BEFORE GRADUALLY WINDING DOWN THURSDAY EVENING. WINDS MAY RETURN TO GALE FORCE FRIDAY MORNING. * AREAS AFFECTED: WHILE THE ENTIRE AREA WILL BE AFFECTED... WINDS AND SEAS WILL BE THE HIGHEST NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
945 WHUS76 KMFR 191113 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 313 AM PST THU JAN 19 2012 PZZ350-356-370-376-200000- /O.EXT.KMFR.SE.W.0005.000000T0000Z-120122T1200Z/ /O.CON.KMFR.GL.W.0004.000000T0000Z-120120T0000Z/ /O.CON.KMFR.GL.A.0003.120120T1800Z-120121T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 313 AM PST THU JAN 19 2012 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST SUNDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * SEAS: SOUTHERLY WINDS AND A WEST SWELL WITH PERIOD OF 11 SECONDS WILL PRODUCE COMBINED SEAS OF 17 TO 20 FEET TODAY. SWELL HEIGHTS WILL DIMINISH SLIGHTLY TONIGHT INTO FRIDAY BUT WIND WAVES WILL INCREASE AGAIN ON FRIDAY. A LARGE WEST SWELL WILL FOLLOW FRIDAY NIGHT INTO SATURDAY NIGHT. SEAS MAY REMAIN VERY STEEP DURING THE FIRST HALF OF NEXT WEEK. * WINDS: STRONG SOUTHERLY GALES OF 35 TO 40 KT WITH GUSTS TO 55 KT WILL PERSIST INTO THE AFTERNOON...LOCALLY GUSTING TO 65 KT IN THE VICINITY OF CAPE BLANCO THIS MORNING. WINDS WILL DIMINISH BELOW GALE FORCE BY THIS EVENING BUT WINDS ARE LIKELY TO RETURN TO GALE FORCE FRIDAY MORNING WITH THE STRONGEST WINDS EARLY FRIDAY EVENING. * AREAS AFFECTED: WHILE THE ENTIRE AREA WILL BE AFFECTED... WINDS AND SEAS WILL BE THE HIGHEST NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
812 WHUS76 KMFR 192307 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 307 PM PST THU JAN 19 2012 PZZ356-376-201215- /O.CAN.KMFR.GL.W.0004.000000T0000Z-120120T0000Z/ /O.NEW.KMFR.SI.Y.0006.120119T2307Z-120120T0100Z/ /O.CON.KMFR.SE.W.0005.000000T0000Z-120122T1200Z/ /O.UPG.KMFR.GL.A.0003.120120T1800Z-120121T0600Z/ /O.NEW.KMFR.GL.W.0005.120120T1500Z-120121T1100Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 307 PM PST THU JAN 19 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 3 AM PST SATURDAY... ...GALE WARNING IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 3 AM PST SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. * SEAS: COMBINED SEAS OF 13 TO 15 FEET WILL CONTINUE THROUGH THIS EVENING...THEN FALL TO AROUND 12 FEET OVERNIGHT. WIND WAVES WILL INCREASE AGAIN ON FRIDAY WITH A LARGE WEST SWELL FOLLOWING FRIDAY NIGHT INTO SATURDAY NIGHT. SEAS MAY REMAIN VERY STEEP DURING THE FIRST HALF OF NEXT WEEK. * WINDS: SOUTH WINDS GUSTING TO NEAR 30 KT ARE EXPECTED THROUGH LATE AFTERNOON TODAY. WINDS WILL RETURN TO GALE FORCE FRIDAY MORNING WITH THE STRONGEST WINDS EARLY FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-370-201215- /O.CAN.KMFR.GL.W.0004.000000T0000Z-120120T0000Z/ /O.CON.KMFR.SE.W.0005.000000T0000Z-120122T1200Z/ /O.UPG.KMFR.GL.A.0003.120120T1800Z-120121T0600Z/ /O.NEW.KMFR.GL.W.0005.120120T1500Z-120121T1100Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 307 PM PST THU JAN 19 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 3 AM PST SATURDAY... ...GALE WARNING IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 3 AM PST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. * SEAS: COMBINED SEAS OF AROUND 13 FEET WILL DECREASE TO AROUND 12 FEET LATE TONIGHT. WIND WAVES WILL INCREASE AGAIN ON FRIDAY WITH A LARGE WEST SWELL FOLLOWING FRIDAY NIGHT INTO SATURDAY NIGHT. SEAS MAY REMAIN VERY STEEP DURING THE FIRST HALF OF NEXT WEEK. * WINDS: SOUTH WINDS WILL RETURN TO GALE FORCE FRIDAY MORNING WITH GUSTS NEAR 60 KT..CONTINUING THROUGH FRIDAY NIGHT. THE STRONGEST WINDS WILL BE EARLY FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ STAVISH HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at Jan 18, 9:36 AM PST, 4 hours 52 minutes earlier.
Area forecast discussion, Jan 18, 9:36 AM PST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
936 AM PST WED JAN 18 2012
.DISCUSSION...
THE STORM IS MAKING ITS IMPACTS FELT ACROSS THE CWA THIS MORNING.
SEVERAL REPORTS OF TREE BRANCHES DOWNED AND POWER OUTAGES FROM THE
COAST ALL THE WAY TO THE SUMMER LAKE AREA. MODERATE SNOW IS
APPARENT AT DUNSMUIR AND WEED THIS MORNING. SOME PLACES ALONG THE
COASTAL RANGE HAVE ALREADY ACCUMULATED OVER 3 INCHES OF RAIN AND
PLENTY MORE LOOKS TO BE ON THE WAY.
THE FOCUS TODAY WILL REMAIN ON VERY STRONG WINDS FOR THE
COAST...THE WEST SIDE VALLEYS...AND LAKE COUNTY...ESPECIALLY
SUMMER LAKE AREA. SNOW LEVELS WILL QUICKLY RISE FROM NEAR 2500
FEET THIS MORNING TO NEAR 7000 FEET BY THIS AFTERNOON FOR MOST
AREAS WEST OF THE CASCADES. SO MANY PLACES WILL SEE THE SNOW TURN
TO RAIN OVER THE NEXT FEW HOURS. AND MUCH OF THE SNOW THAT HAS
FALLEN WILL QUICKLY MELT. THIS COMBINED WITH CONTINUED RAIN FOR
MANY PLACES WILL CAUSE A QUICK RISE FOR SOME OF THE COASTAL RIVER
BASINS. PLACES EAST OF THE CASCADES WILL SEE SNOW LEVELS RISE AS
WELL AND CREATE THE POSSIBILITY FOR MIXED OR FREEZING PRECIPITATION
THERE TONIGHT.
THERE WILL NOT BE A DETECTABLE BREAK FOR MOST
LOCATIONS BEFORE OUR NEXT LOW PRESSURE SYSTEM COMES ASHORE MIDDAY
THURSDAY. FREEZING LEVELS WILL BE ON THE ORDER OF 5000 FEET AS THE
BULK OF PRECIPITATION ARRIVES THURSDAY MORNING...SO MOUNTAIN
PASSES WILL RECEIVE SIGNIFICANT SNOW ONCE AGAIN. WINDS WILL REMAIN
HIGH ON THURSDAY BUT NOT QUITE AS STRONG AS TODAY WITH A SLIGHTLY
WEAKER GRADIENT IN MOST LOCATIONS.
THE WET PATTERN LOOKS TO PERSIST THROUGH THE WEEKEND.
&&
.AVIATION...
CONDITIONS WILL VARY BETWEEN MVFR AND VFR AT THE COAST THIS
MORNING. HOWEVER WE HAVE ALREADY RECEIVED SEVERAL REPORTS OF MOD
TO SEVERE TURBULENCE AT OTH. WIND SHEAR CONDITIONS WILL CONTINUE
THERE THROUGH THE DAY. MEDFORD WILL REMAIN VFR TODAY WITH ON AND
OFF SHOWERS AND CONTINUED LOW LEVEL WIND SHEAR. MVFR CONDITIONS
WILL DOMINATE AT ROSEBURG WITH STRONG SOUTHWEST WINDS ALOFT
CREATING WIND SHEAR CONDITIONS THERE AS WELL. KLAMATH FALLS WILL
SEE MVFR/IFR CONDITIONS TODAY WITH SNOW AND BLOWING SNOW. THERE IS
A POSSIBILITY OF FREEZING RAIN THERE TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 403 AM PST WED JAN 18 2012/
DISCUSSION...A WELL-ADVERTISED AND POWERFUL STORM IS APPROACHING THE
OREGON COASTLINE THIS MORNING. A DEEP MOISTURE PLUME WITH A
CONNECTION TO THE TROPICS IS CLEARLY EVIDENT ON WATER VAPOR IMAGERY
AND THE CIRA BLENDED PRECIPITABLE WATER PRODUCT. THIS MOISTURE WILL
DUMP HEAVY RAIN AND SNOW ACROSS NORTHERN CALIFORNIA AND SOUTHERN
OREGON THROUGH THURSDAY. IN ADDITION...AN INTERPLAY BETWEEN A
PACIFIC HIGH...AN ARCTIC HIGH OVER CANADA...AND THE APPROACHING LOW
PRESSURE WILL MAINTAIN HIGH WINDS THROUGH THURSDAY.
FOR SUCH A DYNAMIC WEATHER SYSTEM...THE MODELS HAVE MAINTAINED
GENERAL CONSISTENCY IN THE EXPECTED WEATHER THROUGH THURSDAY. ONLY A
FEW AMENDMENTS HAVE BEEN MADE TONIGHT...MAINLY HAVING TO DO WITH
RISING SNOW LEVELS WEST OF THE CASCADES. HAVE TRIMMED THE LENGTH OF
THE LOWER ELEVATION SNOW HEADLINES FOR WESTERN SISKIYOU COUNTY
BECAUSE WARMER AIR SHOULD CHANGE MOST OF THE AREA TO RAIN BY THIS
EVENING. ADDITIONALLY...GIVEN THE OBSERVED SNOW LEVEL AT ABOUT 3000
FEET WEST OF THE CASCADES...ONLY A BRIEF SNOW IMPACT TO AREAS ABOVE
3000 FEET IS EXPECTED THIS MORNING...AND THEN A CHANGEOVER TO RAIN
IS EXPECTED. SEXTON SUMMIT SHOULD ONLY FEATURE A BRIEF RAIN SNOW MIX
OR JUST PLAIN RAIN THIS MORNING...ESPECIALLY WITH OBSERVED ROAD
TEMP AT 36F.
I WILL SHIFT TO MORE DETAIL AND START WITH THE COAST. SOUTH TO NORTH
PRESSURE GRADIENTS WILL RAMP UP SHARPLY THIS MORNING...YIELDING
HURRICANE FORCE WINDS OVER THE WATERS...EXTREMELY HIGH SURF ALONG
THE BEACHES...AND HIGH WINDS AT TOWNS ALONG HIGHWAY 101 ON THE
COAST. THE STORM WILL DUMP 5 TO 10 INCHES OF RAIN THROUGH THURSDAY
AND HAVE UPPED QPF SOME TO REFLECT RECENT MODEL TRENDS FOR THE COAST
AND COAST RANGE...HOPEFULLY YIELDING A BETTER IDEA OF EXPECTED RIVER
RISES IN THE SOUTH COAST BASIN.
MOVING INLAND...SNOW LEVELS ARE RISING THIS MORNING AND ARE LEAVING
THE VALLEY FLOORS WET. A BRIEF PERIOD OF HEAVY SNOW IS LIKELY ABOVE
2500 FEET...BUT THIS SHOULD ALSO TURN TO RAIN LATE THIS MORNING.
SNOW IMPACTS ARE EXPECTED IN WESTERN SISKIYOU COUNTY THROUGH THIS
AFTERNOON BEFORE WARM TEMPERATURES CHANGE THAT PRECIPITATION TO
RAIN. FURTHER EAST AND AT HIGHER ELEVATIONS...COLDER AIR WILL BE
MORE STUBBORN TO BUDGE. MOUNT SHASTA CITY AND NEARBY AREAS ABOVE
3000 FEET WILL LIKELY GET AT LEAST A FOOT OF SNOW THROUGH THURSDAY
IF NOT MORE. FORECAST SOUNDINGS KEEP THEM IN THE COLD AIR THROUGH
THAT TIME AND ROAD TEMPERATURES ARE WELL BELOW FREEZING CURRENTLY.
NORTH INTO THE CASCADES...AN IMPRESSIVE AMOUNT OF SNOW IS EXPECTED
WITH STRONG OROGRAPHIC LIFT AND PLENTY OF MOISTURE. 1 TO 3 FEET OF
SNOW IS LIKELY THROUGH THURSDAY...AND WILL NEED TO MONITOR SNOTEL
DATA TO VERIFY IF FORECAST AMOUNTS ARE ACTUALLY HIGH ENOUGH...AS
MODELS HAVE TRENDED A BIT HIGHER IN QPF LATELY. SISKIYOU SUMMIT ON
I-5 IS ALREADY GETTING SNOW...AND NEARLY 10 INCHES IS POSSIBLE THERE
BEFORE THE CHANGEOVER TO RAIN LATER THIS AFTERNOON. ON THE EAST
SIDE...MOISTURE IS ALREADY GENERATING SNOW AT KLAMATH FALLS...AND
THIS WILL BECOME HEAVIER AS THE DAY WEARS ON. A WARM TONGUE OF AIR
AT ABOUT 7000FT MSL IS PROJECTED TO CAUSE MIXED PRECIPITATION
TONIGHT INTO THURSDAY MORNING...RESULTING IN SOME POTENTIALLY VERY
ICY CONDITIONS. ADDITIONALLY...WINDS ON THE EAST SIDE WILL BE
BLOWING SNOW AND REDUCING VISIBILITY ALL DAY...AND TRAVELERS SHOULD
BE VERY CAUTIOUS WHEN NAVIGATING THE ROADS THE NEXT COUPLE DAYS.
EVERYWHERE WILL BE WINDY TODAY WITH THE FAVORED LOCATIONS AT THE
COAST...SHASTA VALLEY...AND EAST SIDE RIDGES THE WORST. COMBINE
THE WINDS WITH MODERATE TO HEAVY SNOW IN SOME LOCATIONS...AND
LOCALIZED BLIZZARD CONDITIONS ARE POSSIBLE IN OPEN AREAS. WINDS WILL
LIKELY REMAIN GUSTY THROUGH THURSDAY AND THEN DIMINISH SOME FRIDAY
BEFORE THE NEXT SYSTEM ARRIVES.
UNSETTLED WEATHER CONTINUES THIS WEEKEND AFTER A BRIEF
BREAK EARLY FRIDAY. ANOTHER STRONG STORM DRIVES INTO THE PACIFIC
NORTHWEST LATE FRIDAY...ARRIVING WITH SNOW LEVELS AROUND 4000 FEET
OR LOWER...AFFECTING SOME MOUNTAIN PASSES. THERE WILL BE MORE
TRAVEL IMPACTS WITH THIS STORM...SO STAY TUNED FOR FURTHER
UPDATES.
AVIATION...VERY HAZARDOUS FLYING CONDITIONS EXIST TODAY IN
ASSOCIATION WITH A MAJOR WINTER STORM SLAMMING INTO THE COAST. STRONG
SURFACE WINDS ARE EXPECTED WITH AREAS OF SEVERE TURBULENCE
POSSIBLE...ALONG WITH SNOWFALL AND REDUCED VISIBILITY IN HIGHER
TERRAIN AND EAST OF THE CASCADES. A MIX OF MVFR AND IFR CONDITIONS
ARE LIKELY AT THE COAST WITH PERIODS OF HEAVY RAIN. VERY LOW
CEILINGS AND VISIBILITIES WILL IMPACT THE MOUNT SHASTA AREA AND
EAST SIDE TERMINALS. ADDITIONALLY...MOUNTAIN OBSCURATION WILL
AFFECT THE ENTIRE AREA THROUGH THURSDAY. FINALLY...MEDFORD AND
ROSEBURG WILL TRANSITION TO MVFR AND POSSIBLY IFR CONDITIONS LATER
THIS MORNING AS HEAVIER PRECIPITATION MOVES INLAND.
HYDROLOGY...AN IMPRESSIVE QPF FORECAST HAS BECOME MORE SO WITH
RECENT MODELS TRENDING UPWARDS ON PRECIPITATION EXPECTED THROUGH
THURSDAY. NEARLY 11 INCHES OF RAIN IS POSSIBLE ON THE COAST RANGE
THROUGH THURSDAY. A FLOOD WATCH FOR RIVERS...CREEKS AND STREAMS
TOWARD THE COAST...AND A FLOOD WATCH FOR THE COQUILLE AT MYRTLE
POINT HAVE BEEN ISSUED. LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE
ON STEEP BANKS TOWARD THE COAST. IN GENERAL...THE SHARP RISES IN
WATER WILL BEGIN LATE THIS MORNING AND CONTINUE THROUGH THURSDAY
NIGHT. THE RAIN TAPERS OFF LATE THURSDAY NIGHT BEFORE ANOTHER
ROUND OF MODERATE TO HEAVY PRECIPITATION ARRIVES LATE FRIDAY.
CLIMATE...50 TO 75 PERCENT OF JANUARY NORMAL PRECIPITATION WILL
LIKELY BE RECORDED IN THE NEXT TWO DAYS. JANUARY WILL LIKELY
FEATURE ABOVE NORMAL PRECIPITATION AT MOST PLACES DESPITE THE VERY DRY
START.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 4 PM PST THURSDAY FOR ORZ029>031.
WINTER STORM WARNING UNTIL 4 PM PST THURSDAY FOR ORZ029>031.
HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ031.
HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR ORZ021-022.
FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ORZ021-022.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR
ORZ022.
HIGH SURF WARNING UNTIL 7 PM PST THIS EVENING FOR ORZ021-022.
WINTER STORM WARNING UNTIL 10 AM PST THIS MORNING ABOVE 2500
FEET FOR ORZ024-025.
WINTER STORM WARNING UNTIL 4 PM PST THURSDAY FOR ORZ027-028.
WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING ABOVE 2500
FEET FOR ORZ026.
WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ026.
CA...WINTER WEATHER ADVISORY UNTIL 4 PM PST THURSDAY FOR CAZ084-085.
WINTER STORM WARNING UNTIL 4 PM PST THURSDAY FOR CAZ084.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON BELOW 4000
FEET FOR CAZ080-081.
WINTER STORM WARNING UNTIL 4 PM PST THURSDAY ABOVE 3000 FEET FOR
CAZ082.
WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON ABOVE 4000
FEET FOR CAZ080-081.
HIGH WIND WARNING UNTIL 10 AM PST THURSDAY FOR CAZ081.
WINTER STORM WARNING UNTIL 4 PM PST THURSDAY FOR CAZ083.
PZ...HURRICANE FORCE WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST FRIDAY FOR
PZZ350-356-370-376.
99/99/99Hazardous weather outlook, Jan 18, 12:30 PM PST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1230 PM PST WED JAN 18 2012 ORZ021-190000- SOUTH CENTRAL OREGON COAST- 1230 PM PST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST. SEE WEATHER MESSAGE FOR DETAILS. HIGH WIND WATCH IN EFFECT FROM THIS EVENING. SEE WEATHER MESSAGE FOR DETAILS. FLOOD WARNING IS IN EFFECT FOR THE COQUILLE RIVER AT MYRTLE POINT. SEE FLOOD WARNING FOR DETAILS. FLOOD WATCH IS IN EFFECT FOR THE COQUILLE RIVER AT COQUILLE AND OTHER STREAMS AND RIVERS OF THE SOUTH CENTRAL OREGON COAST.. SEE FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH WIND WATCH CONTINUES THROUGH THURSDAY EVENING. FLOOD WARNING CONTINUES FOR THE COQUILLE RIVER AT MYRTLE POINT. SEE FLOOD WARNING FOR DETAILS. FLOOD WATCH FOR THE COQUILLE RIVER AT COQUILLE AND OTHER STREAMS AND RIVERS OF THE SOUTH CENTRAL OREGON COAST CONTINUES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ022-24-190000- CURRY COUNTY COAST-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- 1230 PM PST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST. SEE WEATHER MESSAGE FOR DETAILS. HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT. SEE WEATHER MESSAGE FOR DETAILS. A FLOOD WATCH IS IN EFFECT FOR THE ROGUE RIVER NEAR AGNESS AND OTHER STREAMS AND RIVERS OF THE CURRY COUNTY COAST.. SEE FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH WIND WATCH CONTINUES THROUGH THURSDAY EVENING. FLOOD WATCH CONTINUES FOR THE ROGUE RIVER NEAR AGNESS AND OTHER STREAMS AND RIVERS OF THE CURRY COUNTY COAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 18, 11:44 AM PST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1144 AM PST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HEAVY RAIN 2 NW BROOKINGS 42.08N 124.32W
01/18/2012 M2.20 INCH CURRY OR TRAINED SPOTTER
SINCE MIDNIGHT.
1120 AM SNOW MOUNT SHASTA 41.32N 122.32W
01/18/2012 M2.0 INCH SISKIYOU CA CO-OP OBSERVER
SINCE 130 AM. BLOWING AND DRIFTING SNOW. STILL SNOWING.
1130 AM SNOW KLAMATH FALLS 42.22N 121.77W
01/18/2012 M4.0 INCH KLAMATH OR OTHER FEDERAL
SINCE EARLY THIS MORNING. STILL SNOWING.
&&
GLASERLocal storm report, Jan 18, 12:22 PM PST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1222 PM PST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM NON-TSTM WND DMG SILVER LAKE 43.13N 121.04W
01/18/2012 LAKE OR TRAINED SPOTTER
WINDS SSW STEADY AT 45-65 MPH GUSTING TO 84 MPH. HAY BARN
DAMAGED. ALSO 12X18 ATTACHED CARPORT NEAR ANA ESTATES
DESTROYED. SNOWING HARD WITH DRIFTING ON ROADWAYS. 1/4
MILE VIS IN PLACES. TEMP 34.3. POWER HAS BEEN RESTORED.
1205 PM HEAVY RAIN WNW PORT ORFORD 42.75N 124.50W
01/18/2012 M2.43 INCH CURRY OR TRAINED SPOTTER
24 HOURS ENDING AT NOON.
&&
GLASERLocal storm report, Jan 18, 12:32 PM PST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1232 PM PST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 5 NNW BROOKINGS 42.12N 124.34W
01/18/2012 M3.40 INCH CURRY OR TRAINED SPOTTER
9AM TO 9AM.
&&
GLASERLocal storm report, Jan 18, 12:36 PM PST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1236 PM PST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM NON-TSTM WND GST 3 S BANDON 43.07N 124.42W
01/18/2012 M63.00 MPH COOS OR TRAINED SPOTTER
ANEMOMETER RECORDED PEAK GUST OF 63MPH AT 0937. LOCATIONS
IS NEAR TABLE ROCK.
1000 AM NON-TSTM WND DMG 3 S BANDON 43.07N 124.42W
01/18/2012 COOS OR TRAINED SPOTTER
SPOTTER REPORTED FENCES BEING BLOWN DOWN AND RAIN GUTTERS
BEING BLOWN OFF OF ROOFS. ALSO REPORTED HAIL CURRENTLY
OCCURRING.
1015 AM SNOW MCCLOUD 41.25N 122.14W
01/18/2012 E4.5 INCH SISKIYOU CA PARK/FOREST SRVC
MC CLOUD RANGER STATION REPORTED 4 TO 5 INCHES OF SNOW
SINCE IT STARTED EARLIER THIS MORNING.
&&
LUTZLocal storm report, Jan 18, 1:21 PM PST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
121 PM PST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM NON-TSTM WND GST GRANTS PASS 42.44N 123.32W
01/18/2012 E0 MPH JOSEPHINE OR TRAINED SPOTTER
WIND GUSTING TO 44 MPH.
&&
GLASERLocal storm report, Jan 18, 1:38 PM PST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
138 PM PST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW SSE MOUNT SHASTA 41.32N 122.31W
01/18/2012 M2.5 INCH SISKIYOU CA TRAINED SPOTTER
UP TO NOON. 2 INCHES ON THE GROUND.
1200 PM HEAVY SNOW SPRAGUE RIVER 42.46N 121.50W
01/18/2012 M6.0 INCH KLAMATH OR PUBLIC
UP TO 1 PM.
0100 PM HEAVY RAIN 1 NNE LANGLOIS 42.94N 124.44W
01/18/2012 E4.12 INCH CURRY OR TRAINED SPOTTER
24 HOURS ENDING AT 1 PM. 12 HOUR TOTAL TO 1 PM WAS 3.31.
WINDS GUSTING TO 43 PAST HOUR. GUSTING TO 59 MPH BETWEEN
6 AM AND 7 AM.
0100 PM HEAVY RAIN 6 SW MERLIN 42.46N 123.49W
01/18/2012 M1.00 INCH JOSEPHINE OR TRAINED SPOTTER
5 AM TO 1 PM.
&&
GLASERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 11:33 AM PST | River Flood Warning | MFR | Coos | 51 hr |
| Jan 18, 11:38 AM PST | River Flood Watch | MFR | Coos, Curry, Douglas | 18 hr |
| Jan 18, 11:46 AM PST | River Flood Watch | MFR | Curry, Josephine | 40 hr |
| Jan 18, 2:26 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 23 hr |
| Jan 18, 2:28 PM PST | Gale Warning | MFR | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.